Stopped Progestrone Cream - Will My Period Start?

I started using progesterone cream at the beginning of June. I stopped after 21 days because it was making me very nauseated. Will stopping it trigger my period to start? I began taking it because my period would not stop. finally stopped but I had bad side effects from the cream including nausea, dizziness and spotting. Now that I stopped taking it, I am thinking that my period is going to start again. Is this the case? Does stopping it after 20 days then trigger your period to start?

Comments for Stopped Progestrone Cream - Will My Period Start?

Click here to add your own comments

Jul 08, 2014
Oestrogen dominance
by: Diane

Hi there.. What dose were you taking daily and in what form? Creams, orals, sublinguals? If you were not using AT LEAST 100 to 200 and maybe more than you can pretty symptomatic. Stopping progesterone can definitely potentially start a bleed.
Let me know..
Please read below:
The term "estrogen dominance" was coined to describe the 'adverse' symptoms often encountered by men and women if they have a naturally high level of estrogen or, in the case of women, have been on HRT (hormone replacement therapy) or the contraceptive Pill for any length of time and therefore have low progesterone levels.
Initially progesterone has a stimulatory effect. This is because progesterone activates the oestrogen receptors so making oestrogen the dominant hormone which makes many men and women feel worse.
With progesterone therapy, progesterone gradually becomes the dominant hormone and symptoms begin to ease. Some women never experience estrogen dominance, in others it can take several days, whilst in others it can last longer. Much depends on the amount of excess oestrogen that is present.
Men can also experience oestrogen dominance when first using progesterone.
It is essential to use enough progesterone, about 100-200mg/day, to overcome the excess oestrogen. Many women use too little, 20-40mg/day, so progesterone is always in the stimulation mode. This leaves them in a permanent state of oestrogen dominance.
If symptoms are severe, for instance heavy continual bleeding or debilitating hot flushes, up to 400mg/day will be needed.
Normally men will benefit from 10-20mg/day progesterone, but if a higher than normal amount of oestrogen is present, it's advisable to use up to 100mg/day.
It is easy enough to reduce the amount of progesterone to the optimum level, once symptoms have resolved. The reduction should always be done slowly over several weeks.
Please bear in mind that stress drops progesterone levels sharply, so symptoms can come back which puzzles many. Increase the amount used over any stressful time. Large meals also drop progesterone levels, due to an increased clearance rate of the hormone.
Dark, gloomy days and winter reduce progesterone levels, because of a reduction in vitamin D. Please have a vitamin D test done as low levels reduce the benefits of progesterone. See here for home tests.
Conversely supplemental estrogen can initially make us feel better. The reason for this is oestrogen activates the progesterone receptors so making progesterone the dominant hormone, but it wears off as estrogen becomes the dominant hormone.
This is one of the reasons so many women keep changing their HRT script. There are some women who do not suffer any adverse affects, but the risks of using HRT or the contraceptive pill for any length of time are not worth it. Please see the links below.
Estrogen dominance is characterized by any of the following symptoms. These symptoms can also occur in women when first using progesterone. In men too, aside from the obvious women's problems...
· aches and pains
· anger
· bleeding which comes either earlier or later than usual
· bloating/weight gain due to water retention
· breast tenderness
· bruising
· breast tenderness
· bruising
· constipation
· dizziness
· headaches
· heart palpitations
· hot flushes
· hypoglycaemia
· increased appetite/cravings
· irritation
· migraines
· mild depression
· mood swings
· muscle weakness
· nausea
· skin problems/acne/melasma
· spotting
· tiredness/chronic fatigue
· weight gain

Jul 08, 2014
Stopped Progestrone Cream - Will My Period Start?
by: Anonymous

I was using the cream....Flo-Life Progesta Care. The second week of May, my period started and would not stop. After three and a half weeks....on June 10, I started using the Progesta Care...twice a day one pump each time. After two or three days, my period slowed down and was just light for a week. Then it was just spotting for a week after that. I started getting really nauseated and the spotting would not I stopped taking the Progesta Care after 20 days...July 1st. After two days, the spotting stopped so I am assuming that the Progesta Care was causing the spotting cause it stopped a few days after I stopped using it.

Now...7 days seems my period has just started again this morning. This would be my usual time for it to start. Is it typical that when you stop taking the cream...that your period would start again shortly after that?

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...